On 23/09/08 I started to get tingling and pins and needles running up my right hand and arm. By 14/10/08 the numbness and tingling started in the left side of my lips left leg and side of face and left side of foot and leg. All of the tingling and numbness stayed with me until I got diagnosed with an under active thyroid on on 29/10/08 when I started Levothyroxine (2 x 25mcg)
On 13/11/08 I got diagnosed with high blood pressure and started on 5mg Amlodipine. I couldnt tolerate these tablets and so I was started on 2.5 Lisinopril which I am still on. After about six weeks on thyroxine it seemed to help a lot with the numbness. I still have a lot of numbness and tingling especially every morning when I wake. My right hand and arm always has pins and needles as if I have been sleeping on it the same with my left arm. Throughout the day I still have tingling in my lips and left foot and leg also right arm. I was told by my Doctor on 30/01/09 that my Thyroid levels are now normal.
Do you think I may have a trapped nerve which is causing all this numbness? I have to have another blood test this Thurs 15/01/09 to get thyroid levels checked again.
I would welcome any information and would like to know if all the numbness and tingling is part of having an under active thyroid.
Pressure on the nerve would be a common cause of this. Hypothyroidism can make the nerve more sensitive, so the symptoms can improve w/ correcting the hypothyroidism. A neurologist can help pinpoint if there is a nerve compression.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.